Top
10
Doctor insights on: Ibuprofen Vs Advil

Share

Ibuprofen (Definition)

Ibuprofen is a nonsteroidal anti-inflammatory drug (nsaid). It works by reducing hormones that cause inflammation and pain in the body. Ibuprofen is used to reduce fever and treat pain or inflammation caused by many conditions such as headache, toothache, back pain, arthritis, menstrual ...Read more


2

2
Does Advil have ibuprofen in it or not?

Does Advil have ibuprofen in it or not?

2 names/same med: Advil is a brand name for an Ibuprofen product as is motrin. They are all the same & generally come in the same dose sizes. ...Read more

See 1 more doctor answer
4

4
Just a curious question. Why does Ibuprofen work better for me than Advil?

Just a curious question. Why does Ibuprofen work better for me than Advil?

No scientific answer: Ibuprofen is the generic ingredient sold as Motrin, Advil, etc. There is no scientific reason why a generic should work better than a brand of same ingredient of same dose, unless there are differences in formulation that make one more easily absorbed and thus more bio-active than the other. The good news is that the less expensive version works for you. So bottom line, take what works best 4 you. ...Read more

7

7
What can women take instead of ibuprofen or advil?

What can women take instead of ibuprofen or advil?

Acetaminophen: For minor pain relief, Acetaminophen is comparable. However it is not to be used if there is liver disease. It is not an anti-inflammatory as is ibuprofen, but is about equal as a pain reliever. ...Read more

8

8
Is there a difference in effectiveness between Advil and generic ibuprofen?

Is there a difference in effectiveness between Advil and generic ibuprofen?

Usually not: Usually, generic medications are as effective as the branded counterparts. But, it depends, sometimes, people react better to the brand name version. So, you can try both and see how each works. ...Read more

9

9
Was prescribed ibuprofen(400), wondering how diff it is from advil(200) & will it do me harm in the future like they say ibuprofen can?

Was prescribed ibuprofen(400), wondering how diff it is from advil(200) & will it do me harm in the future like they say ibuprofen can?

Ibuprofen: The prescription and OTC forms of Ibuprofen are the same, the only difference being the dose. Prescription form is 400, 600, or 800 mg. OTC form (Advil) is 200 mg. usual dose is 400-600 mg 3-4x/day. Max dose is 2400 mg/day. It should be safe if taken as directed. Any dose can cause stomach upset, so take with food. Your doctor will monitor for other effects if needed. Good luck! ...Read more

See 2 more doctor answers
Dr. Ravi Chand
1,193 doctors shared insights

Nuprin (Definition)

Nuprin ...Read more


Dr. Alvin Stein
1,174 doctors shared insights

Rufen (Definition)

Rufen ...Read more